Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 219, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2017, 9:57 PM EDT for 4 counties in Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 9:57 PM EDT (01:57 UTC)
- Expired
- Aug 11, 2017, 10:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH, Madison County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
606
WUUS51 KILN 120157
SVRILN
OHC021-023-097-159-120230-
/O.NEW.KILN.SV.W.0219.170812T0157Z-170812T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
957 PM EDT FRI AUG 11 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southern Champaign County in west central Ohio...
Northeastern Clark County in west central Ohio...
Northeastern Madison County in central Ohio...
Southwestern Union County in central Ohio...
* Until 1030 PM EDT.
* At 956 PM EDT, severe thunderstorms were located along a line
extending from near St. Paris to near Mechanicsburg, moving east at
25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Urbana, Plain City, Mechanicsburg, Tremont City, Woodstock,
Catawba, Mutual, Cable, Thackery, Westville, Rosedale, State Route
4 at State Route 161, Resaca, Powhattan, Catawba Station, Chuckery,
Terre Haute, New Moorefield and Plumwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4009 8321 4000 8341 3998 8385 4010 8403
4019 8357
TIME...MOT...LOC 0156Z 284DEG 22KT 4006 8403 4011 8346
HAIL...<.75IN
WIND...60MPH
$$
Novak2 follow-up statements
868
WWUS51 KILN 120215
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1015 PM EDT FRI AUG 11 2017
OHC021-023-097-159-120230-
/O.CON.KILN.SV.W.0219.000000T0000Z-170812T0230Z/
Champaign OH-Clark OH-Madison OH-Union OH-
1015 PM EDT FRI AUG 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN CHAMPAIGN AND NORTHEASTERN CLARK COUNTIES IN WEST
CENTRAL OHIO...NORTHEASTERN MADISON AND SOUTHWESTERN UNION COUNTIES
IN CENTRAL OHIO...
At 1015 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of St. Paris to near Plain City,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Urbana, Plain City, Mechanicsburg, Tremont City, Woodstock, Catawba,
Mutual, Thackery, Rosedale, State Route 4 at State Route 161, Resaca,
Powhattan, Catawba Station, Chuckery, Terre Haute, New Moorefield and
Plumwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4009 8321 4000 8341 3998 8385 4007 8398
4018 8353
TIME...MOT...LOC 0215Z 284DEG 22KT 4003 8389 4008 8332
HAIL...<.75IN
WIND...60MPH
$$
Novak044
WWUS51 KILN 120229
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1029 PM EDT FRI AUG 11 2017
OHC021-023-097-159-120238-
/O.EXP.KILN.SV.W.0219.000000T0000Z-170812T0230Z/
Champaign OH-Clark OH-Madison OH-Union OH-
1029 PM EDT FRI AUG 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHAMPAIGN AND
NORTHEASTERN CLARK COUNTIES IN WEST CENTRAL OHIO...NORTHEASTERN
MADISON AND SOUTHWESTERN UNION COUNTIES IN CENTRAL OHIO WILL EXPIRE
AT 1030 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4009 8321 4000 8341 3998 8385 4007 8398
4018 8353
TIME...MOT...LOC 0228Z 284DEG 22KT 4001 8380 4006 8323
$$
NovakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:21 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 11, 7:21 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 721 PM EDT Fri Aug 11 2017 .SYNOPSIS... A weak cold front will cross the region tonight with scattered showers and thunderstorms found along it this evening. High pressure will build in behind it and bring dry weather Saturday and Sunday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Storms are firing over much of the region this afternoon, with limited heating to the southwest precluding thunderstorm development in the Cincinnati area for the next few hours. A weak cold front is expected to be situated along the I-71 corridor by 6z, with the bulk of any activity found to the southeast. Rain will remain possible through early evening until the front can begin to filter in drier air on northerly winds. Overnight lows will range from the upper 50s in the northwest to the middle 60s in the southeast. Clearing skies are also expected to occur from northwest to southeast overnight. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... The cold front is expected to be situated over the southeastern CWA by daybreak Saturday, and an isolated shower or thunderstorm remains possible in this area for the bulk of the morning hours. Earlier models that support convection were showing a higher chance of storms, while the bulk of the remaining models are dry in the CWA for daylight hours Saturday. This is the favored solution although a hedge was put in the forecast for Lewis and Scioto counties to account for the model differences. Highs Saturday will be in a dry and pleasant airmass, reaching the mid 70s north to around 80 along the Ohio River and southwards. Fair weather cumulus may be a bit more prolific given the cooler air being brought in aloft during the afternoon. Otherwise, skies will clear in the evening and temperatures will drop into the middle to upper 50s across the board. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The period will start with zonal flow aloft and a surface ridge in place. A short wave will translate from the Plains across the Ohio and Tennessee Valleys later Monday into Tuesday. This will cause a wave to develop along the old frontal boundary south of the region, but trends are for any precipitation from this to stay south of the forecast area. Upper ridging will work into the area which will allow for temperatures to rise to near normal for the middle of the week. The ridge will break down as the flow transitions to west northwest. Disturbances moving through the flow along with increasing low level moisture will bring a chance of showers and thunderstorms for the end of the week. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... Showers and isolated thunderstorms will move through the region this evening and into the overnight in association with a cold front. Precipitation will taper off overnight. Some fog will be possible, however expect some clouds to stick around overnight which should limit fog somewhat. Cu are expected during the day on Saturday. OUTLOOK...No significant weather is expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM... AVIATION...Novak
Hazardous weather outlook, Aug 11, 5:03 AM EDT, 16 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 503 AM EDT Fri Aug 11 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-120915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 503 AM EDT Fri Aug 11 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 11, 7:25 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
725 PM EDT FRI AUG 11 2017
OHZ026-035-043-044-120000-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
725 PM EDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
NORTHWESTERN LOGAN...SOUTHWESTERN HARDIN AND EAST CENTRAL AUGLAIZE
COUNTIES UNTIL 800 PM EDT...
At 725 PM EDT, radar indicated a strong thunderstorm over Jackson
Center, moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...
Locations impacted include...
Jackson Center, Russells Point, Lakeview, Waynesfield, Belle Center,
Maplewood, New Hampshire, Bloom Center, State Route 195 at State
Route 235 and Lewistown.
This includes I-75 in Ohio between mile markers 106 and 109.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4043 8371 4035 8410 4052 8419 4064 8392
4065 8388 4066 8388 4068 8384
TIME...MOT...LOC 2325Z 247DEG 17KT 4047 8406
SitesSpecial weather statement, Aug 11, 7:34 PM EDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Wilmington OH 734 PM EDT FRI AUG 11 2017 OHZ044-052-120000- Champaign OH-Logan OH- 734 PM EDT FRI AUG 11 2017 ...A STRONG THUNDERSTORM WILL AFFECT CHAMPAIGN AND SOUTH CENTRAL LOGAN COUNTIES UNTIL 800 PM EDT... At 734 PM EDT, radar indicated a strong thunderstorm near St. Paris, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 30 mph... Penny size hail... Locations impacted include... Urbana, St. Paris, West Liberty, Springhills, Kiser Lake State Park, Millerstown, Westville, Rosewood and Powhattan. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4008 8403 4027 8401 4027 8364 4003 8366 TIME...MOT...LOC 2334Z 274DEG 16KT 4018 8396 Sites
Special weather statement, Aug 11, 7:53 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
753 PM EDT FRI AUG 11 2017
OHZ065-120030-
Fairfield OH-
753 PM EDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD COUNTY UNTIL
830 PM EDT...
At 752 PM EDT, radar indicated a strong thunderstorm near Baltimore,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Lancaster, Canal Winchester, Baltimore, Bremen, Pleasantville,
Hide-A-Way Hills, Royalton, Lithopolis, Carroll, Sugar Grove,
Rushville, West Rushville and Dumontville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8245 3966 8249 3961 8250 3973 8283
3982 8281 3982 8280 3986 8280 3982 8240
3975 8240 3974 8237
TIME...MOT...LOC 2352Z 284DEG 17KT 3978 8271
SitesSpecial weather statement, Aug 11, 7:58 PM EDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Wilmington OH 758 PM EDT FRI AUG 11 2017 OHZ052-053-120030- Champaign OH-Clark OH- 758 PM EDT FRI AUG 11 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAMPAIGN AND NORTHEASTERN CLARK COUNTIES UNTIL 830 PM EDT... At 758 PM EDT, radar indicated a strong thunderstorm near Urbana, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 30 mph... One half inch diameter hail... Locations impacted include... Springfield, Urbana, Mechanicsburg, Harmony, South Vienna, Tremont City, Catawba, Mutual, Thackery, Plattsburg and Lawrenceville. This includes I-70 in Ohio between mile markers 62 and 67. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4013 8350 3988 8362 4003 8398 4020 8390 TIME...MOT...LOC 2358Z 290DEG 17KT 4010 8385 Sites
Special weather statement, Aug 11, 8:28 PM EDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Wilmington OH 828 PM EDT FRI AUG 11 2017 OHZ052>054-120115- Champaign OH-Madison OH-Clark OH- 828 PM EDT FRI AUG 11 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN... NORTHEASTERN CLARK AND NORTHWESTERN MADISON COUNTIES UNTIL 915 PM EDT... At 828 PM EDT, radar indicated a strong thunderstorm near Urbana, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... One half inch diameter hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Springfield, Urbana, London, West Jefferson, Mechanicsburg, Choctaw Lake, Harmony, Brighton, Lafayette, South Vienna, Tremont City, Catawba, Mutual, Newport, Rosedale, Resaca, Powhattan, Catawba Station, Buck Creek State Park and Interstate 70 at US Route 42. This includes I-70 in Ohio between mile markers 62 and 80. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3999 8386 4014 8379 4008 8328 3981 8342 TIME...MOT...LOC 0028Z 286DEG 21KT 4003 8370 Novak
Special weather statement, Aug 11, 9:20 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
920 PM EDT FRI AUG 11 2017
OHZ045-051>053-120200-
Champaign OH-Union OH-Clark OH-Miami OH-
920 PM EDT FRI AUG 11 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHAMPAIGN AND
NORTHWESTERN CLARK COUNTIES IN WEST CENTRAL OHIO...SOUTHWESTERN UNION
COUNTY IN CENTRAL OHIO AND NORTHERN MIAMI COUNTIES IN WEST CENTRAL
OHIO UNTIL 1000 PM EDT...
At 920 PM EDT, radar indicated strong thunderstorms along a line
extending from Piqua to near Urbana, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Troy, Marysville, Piqua, Urbana, St. Paris, Mechanicsburg, North
Lewisburg, Milford Center, Christiansburg, Fletcher, Woodstock,
Casstown, Mutual, Cable, Thackery, Westville, State Route 4 at State
Route 161, Kiser Lake State Park, Millerstown and Kennard.
This includes I-75 in Ohio between mile markers 77 and 82.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4019 8328 4011 8345 4011 8350 4008 8351
3999 8406 4015 8439 4018 8402 4019 8402
4023 8372
TIME...MOT...LOC 0120Z 273DEG 35KT 4014 8429 4016 8367
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:28 PM EDT | Special Weather Statement | ILN | Champaign, Madison | 47 min |
| Aug 11, 9:20 PM EDT | Special Weather Statement | ILN | Champaign | 40 min |
| Aug 11, 9:33 PM EDT | Areal Flood Advisory | ILN | Champaign, Miami | 3 hr |
| Aug 11, 10:28 PM EDT | Special Weather Statement | ILN | Clark, Madison | 47 min |
| Aug 11, 10:51 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Madison | 3 hr |
| Aug 11, 11:14 PM EDT | Special Weather Statement | ILN | Madison | 46 min |
| Aug 12, 1:21 AM EDT | Areal Flood Advisory | ILN | Franklin, Madison, Pickaway | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.